Alert archive / Alabama / Wind Advisories in 2008
Wind Advisory 6, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Feb 17, 2008, 3:43 AM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Feb 17, 2008, 4:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2008, 3:43 AM CST (09:43 UTC)
- In effect from
- Feb 17, 2008, 4:00 AM CST
- Expired
- Feb 17, 2008, 4:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Feb 16, 9:42 PM CST, 6 hours 1 minute earlier.
Area forecast discussion, Feb 16, 9:42 PM CST, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 942 PM CST SAT FEB 16 2008 .UPDATE...FOR HOURLY TEMP/CLOUD TRENDS. EARLIER UPDATE WAS LEFT ABOUT AS IS WRT PRECIP CHANCE TOWARD MORNING. ALSO PROVIDING AN UPDATE HERE ABOUT THE THREAT OF SEVERE WEATHER SUNDAY. && .DISCUSSION... SKIES HAVE TEMPORARILY CLEARED ACROSS NORTH AL AND EASTERN PORTIONS OF SOUTHERN MIDDLE TN. ANOTHER BAND OF MID/HIGH CLOUDS WILL SOON OVERTAKE THIS AREA...BUT THICKER CLOUDS LIKELY WILL WAIT UNTIL MORNING. WE HAVE ADJUSTED HOURLY TEMPS AND CLOUDS TO ACCOUNT FOR THESE TRENDS...BUT HAVE LEFT THE SHRA/TSRA CHC AS EARLIER UPDATED FOR THE OVERNIGHT HOURS. VIA WATER VAPOR AND 00Z 5H ANALYSIS...A POWERFUL UPPER LEVEL LOW AND TROF WAS NOW LIFTING E AND NE THROUGH WESTERN TX. 12HR HGHT FALLS OF 14-18 DKM WERE OBSERVED...WITH A COLD CORE OF -26C AT MIDLAND TX. A 100KT WIND HAS BEEN OBSERVED AT THE PURCELL OK NPN PROFILER AT 400 MB AT THE HEAD OF A DEVELOPING DRY SLOT. WIDESPREAD CONVECTION HAS BROKEN OUT WITHIN THE FIRST OF MULTIPLE WARM CONVEYOR BELTS SEEN ON THE IMAGERY. AT 8H...A TONGUE OF 12C DEW POINTS HAS ADVECTED INTO SOUTHERN AR WITH A 55KT LLJ. THE 00Z NAM SUGGESTS THAT THE INITIAL BAND OF ELEVATED SHRA/TSRA WILL ARRIVE AFTER 12Z...SLOWER THAN PREVIOUS RUNS. THIS LOOKS REASONABLE GIVEN THAT SFC CYCLOGENESIS WAS JUST GETTING REORGANIZED. 3HR PRES FALLS OF 4-5 MB ARE NOW CENTERED NEAR MEMPHIS AS OF THE 03Z OBS. THIS IS A RESULT OF STRONG WAA INTO THIS REGION...AND SHOULD BE THE AREA OF BEST 8H CONVERGENCE AND MOISTURE TRANSPORT OVERNIGHT. THE NEW NAM REFLECTIVITY PROG SUGGESTS THAT AN ORGANIZED LINEAR MCS...ALBEIT ELEVATED...WILL ADVANCE NE REACHING MIDDLE TN AND NW AL BETWEEN 12-15Z...THEN EXIT OUR EASTERN COUNTIES BY EARLY AFTN. A STRONG LOW LEVEL INVERSION SHOULD STILL NEGATE THE THREAT OF DAMAGING WINDS...BUT COULD ENHANCE THE THREAT OF GRAVITY WAVE INDUCED FLOW AT THE REAR OF THIS MCS AS WE HAVE SEEN EARLIER THIS COOL SEASON. THE LATEST NAM SUGGESTS THAT THE SECONDARY SHORTWAVE NOW DIVING INTO THE TROF THROUGH COLORADO (PER WATER VAPOR IMAGERY) MAY PLAY A ROLE IN SLOWER COLD FRONTAL TIMING AND ENHANCED UPPER LEVEL FORCING SUNDAY AFTERNOON. THIS MAY PROVIDE A LONGER SOLAR HEATING PERIOD AS A SIGNIFICANT DRY SLOT PUNCHES IN FROM THE W. GIVEN THAT STRONG CAA AT 5H WILL BE ARRIVING AS WELL...THIS YIELDS SIGNIFICANT SB-DESTABILIZATION AHEAD OF THE COLD FRONT. THIS MAY SHARPLY INCREASE THE THREAT OF SEVERE WEATHER SUNDAY AFTN AND EVENING...INCLUDING LOW TOPPED SUPERCELLS WITH HAIL AND A TORNADO RISK. INITIAL FCST SOUNDING AT 21Z FOR MSL...MODIFIED FOR A 67/60F PARCEL (AFTER DROPPING THE DEW POINT FROM 63F ON THE MODEL)...YIELD SB-CAPE AROUND 1000 J/KG. THIS WITH VERY STRONG DEEP LAYER SHEAR...AND 0-1KM SRH NEAR 300 M2/S2. N AL WILL BE WITHIN THE LFQ OF THE 8H JET AND RRQ OF THE 5H JET. WE WILL HAVE TO SEE WHAT THE 03Z SREF INDICATES. I MUST STRESS THERE REMAINS CONSIDERABLE UNCERTAINTY WRT THERMODYNAMICS THAT WILL EVOLVE ON SUNDAY. HOWEVER...GIVEN THE NEW DATA COMING IN...WE HAVE UPDATED THE HWO TO REFLECT THE INCREASED THREAT...BUT LEAVING UNCERTAINTY GIVEN THAT SUNDAY MORNING CONVECTION COULD YET DISRUPT THE AIRMASS RECOVERY. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && KULA
Hazardous weather outlook, Feb 16, 8:48 PM CST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 848 PM CST SAT FEB 16 2008 ALZ001>010-016-TNZ076-096-097-171100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 848 PM CST SAT FEB 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THROUGH TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A LINE OF SHOWERS AND THUNDERSTORMS WILL APPROACH NORTHWEST ALABAMA BY 6 AM. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT COULD CONTAIN HEAVY DOWNPOURS AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL TRACK EAST THROUGH NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE DURING THE MORNING HOURS...EXITING NORTHEAST ALABAMA BY EARLY AFTERNOON. WINDS COULD GUST TO AROUND 40 MPH WITH THESE SHOWERS AND STORMS...AND POSSIBLY HIGHER WITH ANY STRONGER CELLS. ALSO...BRIEF HEAVY DOWNPOURS ARE ANTICIPATED...WITH RAINFALL AMOUNTS OF ONE HALF TO ONE INCH POSSIBLE. AS A COLD FRONT APPROACHES SUNDAY AFTERNOON...THERE ARE INDICATIONS THAT THE AIRMASS COULD DESTABILIZE SUFFICIENTLY FOR DEVELOPMENT OF SEVERE THUNDERSTORMS ALONG OR JUST AHEAD OF THE FRONT. GIVEN THE POSSIBLE COMBINATION OF AVAILABLE INSTABILITY AND WIND SHEAR...AND VERY COLD AIR ALOFT...A FEW OF THESE STORMS COULD BECOME LOW TOPPED SUPERCELLS CAPABLE OF LARGE HAIL AND POSSIBLY AN ISOLATED TORNADO. THIS SITUATION REMAINS SOMEWHAT UNCERTAIN...THUS...THE CATEGORICAL RISK OF SEVERE STORMS REMAINS SLIGHT AT THIS TIME. A COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY NIGHT...USHERING IN MUCH COLDER CONDITIONS. IN THE COLDER AIR...ANY LINGERING MOISTURE COULD RESULT IN A BRIEF CHANGE OVER TO FLURRIES INTO EARLY MONDAY MORNING. HOWEVER...THIS CHANCE IS QUITE LOW. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE SUNDAY AFTERNOON AND EVENING. KULA
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 2:30 PM CST | Flash Flood Watch | HUN | DeKalb | 7 hr |
Nearby
Wind Advisories in Alabama, 2008Wind Advisories in Tennessee, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.